Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

July 8, 2014Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 8, 2014, 5:02 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 5:02 PM EDT (21:02 UTC)
Expired
Jul 8, 2014, 5:45 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA

Counties Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS81 KRNK 082102
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUL 8 2014
 
VAZ007-009-082145-
SMYTH VA-TAZEWELL VA-
502 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROADFORD TO
  NEAR NELLA...MOVING TO THE SOUTHEAST AT 90 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  TAZEWELL...
  RICHLANDS...
  SALTVILLE...
  AND CHILHOWIE. 

LAT...LON 3715 8190 3720 8176 3721 8156 3675 8131
      3672 8143 3671 8153 3666 8155 3664 8162
      3680 8170 3685 8176 3695 8181 3696 8178
      3702 8181 3710 8188
TIME...MOT...LOC 2058Z 303DEG 79KT 3694 8171 3655 8157 

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 8, 3:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT
AND WEDNESDAY...BEFORE CROSSING THROUGH THE AREA WEDNESDAY NIGHT.
HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A
MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT
MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 315 PM EDT TUESDAY...

WATER VAPOR LOOP SHOWED THE FIRST OF TWO SHORT WAVES THAT WILL
DEEPEN THE NORTHEAST TROF. THE SECOND WAVE CROSSES THE GREAT LAKES
THEN INTO THE NORTHEAST WEDNESDAY NIGHT.

LAST FEW RUNS OF THE LOCAL WRF AND HRRR WERE VERY CONSISTENT WITH
THE TIMING OF A BAND OF THUNDERSTORMS MOVING IN FROM THE WEST...WHAT
WAS CURRENTLY DEVELOPING FROM AROUND PITTSBURGH TO NORTHWEST OF
CHARLESTON WV. STILL EXPECTING THIS TO REACH SOUTHEAST WEST VIRGINIA
BETWEEN 20-22Z/4-6PM.

GUSTY SOUTHWEST SURFACE WINDS AND LOW LEVEL MIXING HAS BROUGHT
SURFACE DEW POINTS DOWN INTO THE UPPER 50S TO LOWER 60S...SO CAPES
HAVE PEAKED AROUND 2000 J/KG. HOWEVER...AS INDICATED WITH A CLASSIC
INVERTED V SOUNDING...DCAPE WAS A HIGH AS 1300 J/KG IN THE FAR
SOUTHEAST COUNTY WARNING AREA. IF STORMS MANAGE TO GET INTO THIS
ENVIRONMENT AND OVERCOME THE DOWNSLOPING EAST OF THE BLUE RIDGE
THERE IS A POTENTIAL FOR STRONG TO DAMAGING WINDS.

WITH THE REMOVAL OF HEATING...INTENSITY AND COVERAGE OF
PRECIPITATION WILL DIMINISH...MAINLY AFTER 02Z/10PM. THE SOUTHERN
END OF THE LINE OF STORMS...EXTENDING ACROSS THE TENNESSEE VALLEY
MAY CONTINUE OVERNIGHT. HAVE KEPT A HIGHER PROBABILITY OF
PRECIPITATION IN THE SOUTHWEST COUNTY WARNING AREA THROUGH WEDNESDAY
MORNING.

EXPECTING LITTLE PROGRESS IN THE EASTWARD MOVEMENT OF THE SURFACE
COLD FRONT TONIGHT AND WEDNESDAY WITH BROAD SOUTHWEST FLOW PARALLEL
TO THE BOUNDARY AND LIMITED MOVEMENT OF THE UPPER TROF. BEST
PROBABILITY OF PRECIPITATION WEDNESDAY WILL BE IN THE AFTERNOON WITH
AREAS OF SURFACE BASED IN STABILITY AND CONVERGENCE...PLUS ALONG ANY
OUTFLOW PRODUCED BY THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON.
NARROWING DOWN WHERE THIS WILL BE IS THE BIGGEST CHALLENGE.

LOOKING FOR MUGGY CONDITIONS WILL DEW POINTS RISING BACK UP THROUGH
THE 60S TONIGHT...ESPECIALLY WHERE IT RAINS. AMOUNT OF CLOUDS WILL
DETERMINE HOW HOT TEMPERATURES WILL GET ON WEDNESDAY. WILL BE
DEPENDENT ON WHERE IT IS RAINING IN THE MORNING. FOR NOW STAYED
CLOSED TO THE MET GUIDANCE FOR MAXIMUM TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 310 PM EDT TUESDAY...

WEAK COOL FRONT EXPECTED TO DRIFT SOUTHEAST THROUGH THE BLACKSBURG
FORECAST AREA WEDNESDAY NIGHT. ACTUAL SURFACE REFLECTION WILL LIKELY
BE DIFFICULT TO DEFINE CONSIDERING DIFFUSE NATURE OF FRONT...AND
CONTAMINATION FROM COOL OUTFLOW BOUNDARIES GENERATED BY CONVECTIVE
ACTIVITY PRECEDING IT.  HOWEVER...UPPER TROF WILL REMAIN TO THE
WEST...AND WITH SUBTLE BACKING OF LOW LEVEL FLOW EXPECTED AHEAD OF
UPPER TROF...ALONG WITH GRADUAL COOLING ALOFT...SUPPORT FOR PRE- AND
POST-FRONTAL PRECIPITATION MAY PERSIST WELL INTO THE EVENING...AND
PERHAPS THOUGH MUCH OF THE NIGHT ACROSS SOUTHERN/SOUTHEASTERN AREAS.
NORTHWESTERN AREAS SHOULD REMAIN DRY...OTHER THAN PERHAPS A
LINGERING EARLY EVENING SHOWER.

ALTHOUGH NORTHWESTERN AREAS EXPECTED TO REMAIN DRY ON
THURSDAY...PROXIMITY OF OLD FRONTAL BOUNDARY LYING JUST TO THE SOUTH
AND EAST...AND LIMITED ADDITIONAL MOVEMENT EAST OF UPPER TROF
WARRANTS CONTINUED AT LEAST LOW THREAT FOR DIURNALLY DRIVEN SHOWERS
OR THUNDERSTORMS ACROSS THE SOUTH AND SOUTHEAST PORTION OF
THE FORECAST AREA DURING THE AFTERNOON INTO THE EVENING.

UPPER TROF FINALLY EXPECTED TO MOVE OVER AND THEN JUST TO THE EAST
OF THE FORECAST AREA ON FRIDAY...BUT PLACEMENT SUPPORTS
AMPLIFICATION OF SURFACE RIDGE JUST TO OUR NORTHEAST WHICH ALLOWS
LOW LEVEL FLOW TO VEER AROUND BY DAYS END INTO THE EAST. COMBINATION
OF COOLER AIR ALOFT...PLENTY OF INSOLATION...AND LIGHT UPSLOPING
AGAINST THE EASTERN FLANKS OF THE BLUE RIDGE MAY BE SUFFICIENT TO
OVERCOME DEVELOPING CAP TO SUPPORT ISOLATED TO WIDELY SCATTERED
CONVECTION ALONG AND EAST OF THE BLUE RIDGE BEFORE DIMINISHING WITH
LOSS OF DAYTIME HEATING FRIDAY EVENING.

POST FRONTAL TEMPERATURES WILL BE SLIGHTLY COOLER THAN THE PAST
SEVERAL DAYS...MAINLY 70S TO AROUND 80 ACROSS THE HIGHER ELEVATIONS
TO MAINLY 80S PIEDMONT...WITH 50S IN THE MOUNTAIN VALLEYS TO MAINLY
60S ACROSS THE PIEDMONT AT NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM EDT TUESDAY...

DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN
SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG
TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW
FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA.

FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE
FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME
AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES
SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA.

DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD
PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC
REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST
PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST
PERIOD...ON WEDNESDAY.

AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES
WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD
RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO
UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE
GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE
HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES
SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS
LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON
THE AREA.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM EDT TUESDAY...

COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF
OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF.

BAND OF SHOWERS AND THUNDERSTORMS WILL FORM FROM WESTERN
PENNSYLVANIA TO EASTERN KENTUCKY AND MOVE EAST DURING THE
EVENING. LAST FEW RUNS OF THE HRRR...AS WELL AS THE RUC AND LOCAL
WRF HAVE THE STORMS REACHING KBLF AND KBLF FROM 20-21Z/4-5PM.

LOWER CONFIDENCE AS TO HOW FAR EAST SHOWERS AND THUNDERSTORMS WILL
PROGRESS. HAVE LEFT VCNTY THUNDER IN THE KBCB...KROA AND KLYH
TAFS. THE LEAST LIKELY LOCATION TO GET STORMS WILL BE AT KDAN AS
LONG AS SCATTERED TO ISOLATED THUNDERSTORMS DO NOT DEVELOP IN THE
FOOTHILLS OF THE BLUE RIDE. AS LOWER DEW POINTS MIX DOWN TO THE
SURFACE THIS AFTERNOON...THE INSTABILITY WAS BECOMING LESS
FAVORABLE FOR THUNDERSTORMS IN THE LEE-TROF.

LOSS OF HEATING AND WESTERLY DOWNSLOPE WIND WILL WEAKEN SHOWERS
AND THUNDERSTORMS BY 02Z/10PM. MODELS SHOWED LINGERING SHOWERS
FROM SOUTHERN WEST VIRGINIA TO EASTERN TENNESSEE OVERNIGHT. DO
NOT HAVE ANY IMPACT FROM THIS POTENTIAL RAINFALL IN THE TAFS BUT
HAVE ADDED MVFR CEILINGS TO KBLF AFTER MIDNIGHT. ALSO ADDED LIFR
FOG AND CEILINGS IN FOR KLWB OVERNIGHT..EXPECTING THERE WILL BE
RAIN AT THAT AIRPORT LATE THIS AFTERNOON.

EXTENDED AVIATION...

BEST CHANCE FOR THUNDERSTORMS ON WEDNESDAY WILL BE IN THE
AFTERNOON IN CENTRAL AND EASTERN VIRGINIA AND NORTH CAROLINA
WHERE THE INSTABILITY WILL COMBINE WITH OUTFLOW FROM PREVIOUS
STORMS. THE COLD FRONT WILL FINALLY PUSH THROUGH THE REGION ON
WEDNESDAY NIGHT.

THE FRONT WILL LINGER ACROSS SOUTHERN/EASTERN AREAS THROUGH THE
END OF THE WEEK WITH IMPULSES RIDING ALONG IT. THIS WILL KEEP
UNSETTLED CONDITIONS AT TAF SITES THROUGH THE END OF THE WEEK.
EXPECT DIURNAL TRENDS FOR AFTERNOON CONVECTIVE PRECIPITATION WITH
ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR
KDAN/KLYH...AND POSSIBLE IFR FOG LATE NIGHTS...MAINLY KBCB AND
KLWB.

&&

.CLIMATE...
AS OF 315 PM EDT TUESDAY...

THIS WAS THE 3RD DRIEST JUNE ON RECORD AT DANVILLE WITH ONLY 1.23
INCHES OF PRECIPITATION. RECORDS GO BACK TO 1948. THE DRIEST JUNE ON
RECORD IS 1.06 INCHES IN 2008.

&&

.EQUIPMENT...
AS OF 315 PM EDT TUESDAY...

COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING.
THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO
ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...WERT
LONG TERM...AMS/WERT
AVIATION...AMS/JH
CLIMATE...AMS/PC
EQUIPMENT...WP
Hazardous weather outlook, Jul 8, 3:35 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EDT TUE JUL 8 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090745-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
335 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE PRIMARY SEVERE
THREAT ESPECIALLY WITHIN LINEAR BANDS OF STORMS. LARGE HAIL WILL
ALSO BE POSSIBLE WITH CLUSTERS OF STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS MAY OCCUR DURING WEDNESDAY AS A WEAK
COLD FRONT DRIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-090745-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
335 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED STRONG THUNDERSTORMS ARE EXPECTED VERY LATE THIS
AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED
STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING AS A WEAK COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 4:18 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT TUE JUL 8 2014

WVZ045-082115-
GREENBRIER WV-
418 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR OAK HILL...MOVING TO THE EAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUPERT...
  NEOLA...
  RENICK...
  RAINELLE...
  AND BINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3823 8036 3811 8036 3805 8027 3805 8012
      3793 8009 3789 8076 3795 8081 3798 8077
      3802 8080 3803 8083 3806 8080 3805 8086
      3810 8087 3808 8071 3827 8044
TIME...MOT...LOC 2015Z 263DEG 44KT 3798 8116

KK
Special weather statement, Jul 8, 5:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUL 8 2014

VAZ007-009-082145-
SMYTH VA-TAZEWELL VA-
502 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROADFORD TO
  NEAR NELLA...MOVING TO THE SOUTHEAST AT 90 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  TAZEWELL...
  RICHLANDS...
  SALTVILLE...
  AND CHILHOWIE.

LAT...LON 3715 8190 3720 8176 3721 8156 3675 8131
      3672 8143 3671 8153 3666 8155 3664 8162
      3680 8170 3685 8176 3695 8181 3696 8178
      3702 8181 3710 8188
TIME...MOT...LOC 2058Z 303DEG 79KT 3694 8171 3655 8157

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:24 PM EDTSpecial Weather StatementRNKGrayson51 min
Jul 8, 5:34 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington56 min
Jul 8, 5:40 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth46 min
Jul 8, 6:19 PM EDTSevere Thunderstorm WarningRNKGrayson33 min
Jul 8, 6:23 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington41 min
Jul 8, 7:16 PM EDTSevere Thunderstorm WarningRNKTazewell59 min
Jul 8, 6:05 PM EDTSevere Thunderstorm WarningRNKWilkes55 min
Jul 8, 6:56 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin51 min
Jul 8, 4:18 PM EDTSpecial Weather StatementRNKGreenbrier57 min
Jul 8, 5:17 PM EDTSpecial Weather StatementRNKGreenbrier43 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.